Course Hero Logo

B interpatient variation c liver disease d renal

Course Hero uses AI to attempt to automatically extract content from documents to surface to you and others so you can study better, e.g., in search results, to enrich docs, and more. This preview shows page 367 - 369 out of 458 pages.

b.interpatient variation.c.liver disease.d.renal disease.ANS: DThe aminoglycosides are eliminated primarily by the kidneys, so in patients with renal disease,doses should be reduced or the dosing interval should be increased to prevent toxicity. Patientswith antibiotic resistance would be given amikacin. Interpatient variation may occur but cannot beknown without knowing current drug levels. Aminoglycosides are not metabolized by the liver, soliver disease would not affect drug levels.DIF: Cognitive Level: ApplicationREF: p. 817TOP:Nursing Process: DiagnosisMSC: NCLEX Client Needs Category: Physiologic Integrity:Reduction of Risk Potential808.A patient who is taking gentamicin and a cephalosporin for a postoperative infectionrequests medication for mild postsurgical pain. The nurse will expect to administer which ofthe following medications?a.Acetaminophenb.Aspirinc.Ibuprofend.MorphineANS: AGentamicin and cephalosporins are both nephrotoxic. This patient should avoid taking otherpotentially nephrotoxic drugs. Acetaminophen is not nephrotoxic and may be given for mild pain.Aspirin and ibuprofen are both nephrotoxic. Morphine is not nephrotoxic but is not indicated formild pain.DIF: Cognitive Level: ApplicationREF: p. 817TOP: Nursing Process: Evaluation
368MSC: NCLEX Client Needs Category: Physiologic Integrity: Pharmacologic and ParenteralTherapies809.A patient is receiving an intraperitoneal aminoglycoside during surgery. To reverse aserious side effect of this drug, the nurse may expect to administer which agent?a.Amphotericin Bb.Calcium gluconatec.Neuromuscular blockerd.VancomycinANS: BAminoglycosides can inhibit neuromuscular transmission, especially during intraperitoneal orintrapleural instillation, and this risk is increased when neuromuscular blocking agents and generalanesthetics are given. Calcium can reverse neuromuscular blockade. Amphotericin B, additionalneuromuscular blockers, and vancomycin are not indicated.DIF: Cognitive Level: AnalysisREF:p. 816TOP: Nursing Process: PlanningMSC: NCLEX Client Needs Category: PhysiologicIntegrity: Pharmacologic and Parenteral Therapies810.A nurse is reviewing the culture results of a patient receiving an aminoglycoside. The reportreveals an anaerobic organism as the cause of infection. What will the nurse do?a.Contact the provider to discuss an increased risk of aminoglycoside toxicity.b.Continue giving the aminoglycoside as ordered.c.Request an order for a different class of antibiotic.d.Suggest adding a penicillin to the patient’s drug regimen.ANS: CAminoglycosides are not effective against anaerobic microbes, so another class of antibiotics isindicated. There is no associated increase in aminoglycoside toxicity with anaerobic infection. Theaminoglycoside will not be effective, so continuing to administer this drug is not indicated. Addinganother antibiotic is not useful, because the aminoglycoside is not necessary.DIF: Cognitive Level:ApplicationREF: p. 813TOP: Nursing Process: AssessmentMSC: NCLEX Client NeedsCategory: Physiologic Integrity: Pharmacologic and Parenteral TherapiesRosenthal: Lehne's Pharmacotherapeutics for Advanced Practice Providers, 1stEd.

Upload your study docs or become a

Course Hero member to access this document

Upload your study docs or become a

Course Hero member to access this document

End of preview. Want to read all 458 pages?

Upload your study docs or become a

Course Hero member to access this document

Term
Fall
Professor
PATRICIASHELTON
Tags
Pharmacology, Pharmacologic and Parenteral Therapies

Newly uploaded documents

Show More

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture